|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
First, it is possible that decreasing his pain medicines will also help his fatigue. So if the pain is getting better (great!), that is something to try. And why is he taking Ativan? For nausea? For sleep? Ativan can also make you tired, so maybe you can transition to another medicine to help those symptoms on days when he is very tired. I'm not saying not to take Ativan, because it can work great for some people, but sometimes doctors forget to tell you that it can make you tired.
Yes, being a little more active... getting in a bit of walking every day can also help. Sleeping regularly every night, sometimes adding a nap during the day can help. And importantly - treating any depression/anxiety can help fatigue too.
And finally, ask your doctor about ritalin or provigil (both have generic forms that are cheap). These are both mild stimulants that can be helpful.
If your oncologist is NOT helpful/interested in helping with your symptoms
like fatigue/pain/mood/nausea etc... ask if there is a Palliative Care doctor
who works with patients in your cancer clinic who are still on chemo.
Reply to this message | Return to Main Message List